Vol. 14, No. 1, 2015

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
Semiarcs with a long secant in PG(2,q)

Bence Csajbók, Tamás Héger and György Kiss

Vol. 14 (2015), No. 1, 1–26

A t-semiarc is a point set St with the property that the number of tangent lines to St at each of its points is t. We show that if a small t-semiarc St in PG(2,q) has a large collinear subset K, then the tangents to St at the points of K can be blocked by t points not in K. In fact, we give a more general result for small point sets with less uniform tangent distribution. We show that in PG(2,q) small t-semiarcs are related to certain small blocking sets and give some characterization theorems for small semiarcs with large collinear subsets.

finite plane, semiarc, semioval, blocking set, Sz”onyi–Weiner Lemma
Mathematical Subject Classification 2010
Primary: 51E20, 51E21
Received: 19 July 2013
Accepted: 6 October 2014
Bence Csajbók
Tamás Héger
György Kiss